MAUDE Adverse Event Report: ON-X LIFE TECHNOLOGIES, INC. ON-X MITRAL STANDARD; HEART-VALVE, MECHANICAL

ON-X LIFE TECHNOLOGIES, INC. ON-X MITRAL STANDARD; HEART-VALVE, MECHANICAL
Model Number ONXM 31/33
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 12/23/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This investigation is currently ongoing.Any additional information will be provided in the follow-up report.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion is accurate or has been confirmed by artivion.
 
Event or Problem Description
According to the initial report from artivion representative, the only information i have at this time is that an on-x mitral valve "failed".Additional information received from the artivion representative per the hospital's charge nurse: she said the doctor is not interested at discussing further with me.She did say the doctor did acknowledge the valve could have been placed at the wrong angle/position or a suture could have impeded free movement of the leaflets.No additional information will be provided by account.
 
Additional Manufacturer Narrative
The valve was returned for evaluation.The mitral valve was implanted and then explanted due to a leaflet being stuck or not moving when tested.The valve was put through artivion's subassembly process again and no deficiencies were noted.This point towards possible geometric interference or that manipulation of the leaflets during functional testing by the surgeon inhibited their mobility.The manufacturing records for onxm-31/33 sn: (b)(6) were reviewed.It was confirmed that all records were controlled, available for review, and met all specifications per the device master record.All lots passed functional testing and met release specifications.Document change order le 18523 was issued for leaflet tuning as a part of the standard manufacturing process.On 23dec2024 an initial report was received from an artivion sales representative that a mitral valve had failed, and a case was opened.Onxm- 31/33 sn (b)(6) was implanted on (b)(6)2024 in a 37-year-old male patient in the mitral position and an allegation has been made that the valve failed due to a stuck leaflet and had to be explanted.Additional information was received on multiple dates from both the surgeon and patient.On 13jan2025: in an email from the representative a conversation with the charge nurse was as follows, ¿i spoke to the charge nurse at the account yesterday and she said the doctor is not interested at discussing further with me.She did say the doctor did acknowledge the valve could have been placed at the wrong angle/position or a suture could have impeded free movement of the leaflets.No additional information will be provided.¿ on (b)(6) 2025 the patient contacted artivion customer service and spoke with a representative and the following information was provided.The patient had surgery on (b)(6)2024 at mercy general in sacramento and on (b)(6)2024 he had a follow up appointment and was told that a leaflet was stuck.He had an additional surgery (date unknown) and the on-x valve was explanted and replaced with a competitor valve.The implanting surgeon was dr.(b)(6).He was inquiring into the results of the testing of the valve and to obtain the reason for the stuck leaflet.The valve has been returned for testing and inspection.The valve was put through artivion's subassembly process again and no deficiencies were noted.This points towards possible geometric interference or that manipulation of the leaflets during functional testing by the surgeon inhibited their mobility.A review of the processing records shows no processing issues, and the part passed all inspections and met all requirements and specification prior to shipment.There is insufficient information to point to a probable cause of the leaflet immobility, whether it be mechanical malfunction, patient anatomy, implanting technique, or a combination.Consequently, there is, at present, insufficient information to know for certain what, if any, relationship the valve has to the complaint of alleged structural dysfunction.The instructions for use [ifu] for the on-x valve acknowledge reoperation and explantation as potential consequences of a complication following prosthetic valve replacement, in this case possible structural or non-structural dysfunction of unknown origin.Both are listed in the ifu.A root cause of the alleged structural dysfunction cannot be determined with the limited information provided and as such a determination cannot be made if the valve itself contributed or other causes such as patient anatomy, implanting technique or a combination of both contributed.A review of the processing records shows the valve met all requirements prior to shipment, the returned valve sample evaluation is acceptable, and no medical records were provided, as such, there is insufficient information to point to a probable cause of the leaflet immobility, whether it be mechanical malfunction, patient anatomy, implanting technique, or a combination.Consequently, there is, at present, insufficient information to know for certain what, if any, relationship the valve has to complaint of alleged structural dysfunction.The instructions for use [ifu] for the on-x valve acknowledge reoperation and explantation as potential consequences of a complication following prosthetic valve replacement, in this case possible structural or non-structural dysfunction of unknown origin.Both are listed in the ifu.Root cause of the alleged structural dysfunction cannot be determined with the limited information provided and as such a determination cannot be made if the valve itself contributed or other causes such as patient anatomy, implanting technique or a combination of both contributed.Severity and occurrence are not evaluated.Root cause of the alleged structural dysfunction cannot be determined with the limited information provided and as such a determination cannot be made if the valve itself contributed or other causes such as patient anatomy, implanting technique or a combination of both contributed.The valve was returned for evaluation and the valve was put through artivion's subassembly process again and no deficiencies were noted.This event does not identify additional hazards or modify the probability and severity of existing hazards.There is no indication that an error or deficiency occurred at artivion- formerly cryolife/jotec and the ifu adequately communicates risk.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion is accurate or has been confirmed by artivion.

Brand Name
ON-X MITRAL STANDARD
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ON-X LIFE TECHNOLOGIES, INC.
1300 e. anderson ln., bldg. b
austin TX 78752
Manufacturer (Section G)
ON-X LIFE TECHNOLOGIES, INC.
1300 east anderson lane
austin TX 78752
Manufacturer Contact
rochelle maney
1655 roberts blvd. nw
kennesaw, GA 30144
7704193355
MDR Report Key21171006
Report Number1649833-2025-00080
Device Sequence Number4603937
Product Code LWQ
UDI-Device Identifier00851788001297
UDI-Public00851788001297
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P000037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberONXM 31/33
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/06/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/16/2025
Supplement Report FDA Received Date03/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age37 YR
Patient SexMale